Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 28, 2001, 3:07 AM EDT for Columbus County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2001, 3:07 AM EDT (07:07 UTC)
- Expired
- May 28, 2001, 3:30 AM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Columbus County, NC
The radar
The Wilmington radar (KLTX), 37 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
724
WUUS52 KILM 280709
SVRILM
NCC047-280730-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
307 AM EDT MON MAY 28 2001
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 330 AM EDT
* AT 259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTH OF LAKE WACCAMAW...OR ABOUT 14
MILES SOUTHEAST OF WHITEVILLE...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RIEGLEWOOD AT 320 AM EDT
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
.END
$$
DCH
LAT...LON 3435 7859 3414 7850 3426 7822 3434 7818
3439 7826What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:10 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 28, 1:10 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 110 AM EDT MON MAY 28 2001 MODELS CONTINUE TO HIGHLIGHT AN INCREASE OF DEEPER MOISTURE TODAY THROUGH ERLY TUE AS UPPER LOW IN THE VICINITY OF THE GREAT LAKES SLOWLY LIFTS ENE THRU THE FCST CYCLE. WITH SFC COLD FRONT SLOWLY APPROACHING AND FINALLY MOVG THRU LATE TUE OR ERLY WED. COMBINED WITH UPPER FEATURES AS SEEN ON LATEST SAT IMAGERY AND ILLUSTRATED BY MODELS...WILL COMBINE AND PRODUCE SOME DECENT UVVS STARTING LATER THIS MORNING AND EXTEND THRU TUE LATE MORNING...AT SPORADIC TIMES ACROSS THE FA. CAPE AND INSTABILITY SUPPORTIVE FOR CONVECTION... ALTHO NUMBERS NOT ALL IMPRESSIVE FOR SEVERE. ALL THIS WILL LEAD TO A CONTINUATION OF THE ADVERTIZED 60 POPS TODAY AND TONIGHT. BASE OF UPPER TROF STILL HANGS BACK TUE AND WILL HANG UNTO TO 30 POPS UNTIL IT PASSES THRU BY 00Z WED...EVENTHO WEAK DOWNSLOPE TRAJ WILL WORK ON SCOURING ANY LEFTOVER MOISTURE. TEMPS...AS A WHOLE MORE CLOUDS THAN INSOLATION WILL HOLD DOWN MAX TEMPS TODAY AND HOLD UP MIN TEMPS TONIGHT. MAV GUIDANCE LOOKS IN THE BALLPARK. CONVECTION CONTINUES TO PREVAIL EARLY THIS MORNING. ALTHO ISOLATED TO WIDELY SCATTERED AT BEST. MAY NEED TO SPLIT TODAY INTO 2 PERIODS. WILL DECIDE AT PRESS TIME. CWF...SW FLOW TO PREVAIL THRU THE FCST CYCLE...ALTHO CULD SEE A MORE WESTERLY DIR BRIEFLY WHEN UPPER LEVEL FEATURES SPORADICALLY PASS BYE. SPEEDS TO STAY BELOW SCA THRESHOLDS. AVN LOW OFF HAT 18Z TUE... NOT QUITE BOUGHT ON ITS INTENSITY. PRELIM NUMBERS... FCSTID = 11 ILM 84 68 85 63 / 60 60 40 10 LBT 84 65 84 61 / 60 60 30 10 FLO 83 66 84 62 / 60 60 30 10 MYR 82 69 82 65 / 60 60 40 10 .ILM... NC...NONE. SC...NONE. DCH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:05 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 55 min |
| May 28, 12:28 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.